IJPAM: Volume 108, No. 2 (2016)

ON THE YIELD OF AN INTEREST RATE MODEL
CALIBRATED WITH CURRENT TERM STRUCTURE

Man M. Chawla
X-027, Regency Park II, DLF City Phase IV
Gurgaon-122002, Haryana, INDIA

Abstract. It is desired of an interest rate model to be consistent with spot rates in the market. On the other hand, of interest is the behavior of asymptotic yield when the model is calibrated with initial term structure. In the present paper we show the interesting result that for an interest rate model calibrated with initial term structure, asymptotic yield of the resulting model is identical with initial forward rate, independent of the parameters involved in its short rate model. The result is first established for the Vasicek model using exact analysis and then, for a general four-parameter model where exact analysis seems intractable, through asymptotic analysis.

Received: April 4, 2016

Revised: April 4, 2016

Published: October 1, 2016

AMS Subject Classification: 91B24, 91B28, 91B30

Key Words and Phrases: interest rate models, calibration with initial term structure, asymptotic yield, initial forward rate, Vasicek model, general four-parameter model
Download paper from here.

Bibliography

1
M.M. Chawla, On solutions of the bond pricing equation, Int. J. Appl. Math., 23 (2010), 661-680.

2
M.M. Chawla, On the four-parameter bond pricing model, Int. J. Appl. Math., 29 (2016), 53-68, 10.12732/ijam.v29i1.5.

3
J.C. Cox, J.E. Ingersoll, S.A. Ross, A theory of the term structure of interest rates, Econometrica, 53 (1985), 385-407.

4
R. Klugman, Interest rate modelling, OCIAM working paper, Mathematical Institute, Oxford University, 1992.

5
R. Klugman, P. Wilmott, A four parameter model for interest rates, OCIAM working paper, Mathematical Institute, Oxford University, 1993.

6
O. Vasicek, An equilibrium characterization of the term structure, Journal of Financial Economics, 5 (1977), 177-188.

7
P. Wilmott, S. Howison, J. Dewynne, The Mathematics of Financial Derivatives: A Student Introduction, Cambridge University Press, Cambridge, 1995.

.




DOI: 10.12732/ijpam.v108i2.11 How to cite this paper?

Source:
International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2016
Volume: 108
Issue: 2
Pages: 353 - 361


Google Scholar; DOI (International DOI Foundation); WorldCAT.

CC BY This work is licensed under the Creative Commons Attribution International License (CC BY).